Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 32, NWS Houston/Galveston, TX

March 15, 2012Chambers County, Liberty County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Mar 15, 2012, 8:39 PM CDT for Chambers County, Liberty County, Texas. It was in force for 62 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2012, 8:39 PM CDT (01:39 UTC)
Expired
Mar 18, 2012, 10:35 AM CDT
In force
62 hr
Issued by
NWS Houston/Galveston, TX
Flood severity
Minor

Counties Chambers County, TX, Liberty County, TX

The radar

The Houston radar (KHGX), 60 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trinity River near Moss Bluff (MBFT2). The gauge peaked at 15.34 ft at Mar 17, 2012, 4:00 AM CDT.

actionminormoderate81012141603/1603/1703/1803/19
Action stage
9.2 ft
Minor stage
12.2 ft
Moderate stage
15.2 ft
Major stage
17.2 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08067100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WGUS44 KHGX 160139
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
839 PM CDT THU MAR 15 2012

...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVER...

  TRINITY RIVER NEAR MOSS BLUFF AFFECTING CHAMBERS AND LIBERTY
  COUNTIES

FOR THE TRINITY RIVER AT MOSS BLUFF...MINOR FLOODING IS EXPECTED TO
BEGIN BY MIDNIGHT.

THE CURRENT WEATHER IS DOMINATED BY HIGH PRESSURE.  THE RIVER WAS
BEING AFFECTED BY EXCESSIVE WATER LEVELS IN LAKE LIVINGSTON THAT WAS
CAUSED BY RUNOFF FROM RAINFALL THAT FELL THIS PAST WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THESE STREAMS SHOULD KEEP ALERT TO
RISING WATER AND TAKE ALL PRECAUTIONS TO PROTECT THEIR PROPERTY. DO
NOT DRIVE OR WALK INTO FLOODED AREAS THE DEPTH AND WATER VELOCITY
COULD BE TOO GREAT FOR YOU TO CROSS SAFELY. MOTORISTS SHOULD AVOID
ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. LIVESTOCK AND
EQUIPMENT SHOULD BE REMOVED FROM THE FLOOD PLAIN IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER
UPDATES.

&&

TXC071-291-161339-
/O.NEW.KHGX.FL.W.0032.120316T0139Z-120319T0000Z/
/MBFT2.1.ER.120316T0125Z.120317T1200Z.120318T1200Z.UU/
839 PM CDT THU MAR 15 2012

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TRINITY RIVER NEAR MOSS BLUFF.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0730 PM THURSDAY THE STAGE WAS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE SLOW RISE IN THE RIVER LEVEL WILL CONTINUE TO A
  FLAT CREST SLIGHTLY ABOVE FLOOD STAGE LATER THIS EVENING. THE
  RIVER LEVEL IS THEN EXPECTED TO REMAIN FLAT AROUND FLOOD STAGE
  FOR THE NEXT 2 TO 3 DAYS.

$$
5 follow-up statements
976 
WGUS84 KHGX 161623
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
1123 AM CDT FRI MAR 16 2012


A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE TRINITY RIVER.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  TRINITY RIVER NEAR MOSS BLUFF AFFECTING CHAMBERS AND LIBERTY COUNTIES 

TXC071-291-171623-
/O.EXT.KHGX.FL.W.0032.000000T0000Z-120318T0000Z/
/MBFT2.1.ER.120316T0100Z.120316T1800Z.120317T1200Z.UU/
1123 AM CDT FRI MAR 16 2012

THE FLOOD WARNING CONTINUES FOR
  THE TRINITY RIVER NEAR MOSS BLUFF
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1030 AM FRIDAY THE STAGE WAS 15.2 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.3 FEET BY THIS AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.




&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     SAT    SUN    MON    TUE

TRINITY RIVER
  MOSS BLUFF           15    15.2   FRI 10 AM     15.0   13.8   13.0   10.9

$$
980 
WGUS84 KHGX 170151
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
851 PM CDT FRI MAR 16 2012


A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE TRINITY RIVER.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  TRINITY RIVER NEAR MOSS BLUFF AFFECTING CHAMBERS AND LIBERTY COUNTIES 

TXC071-291-172100-
/O.EXT.KHGX.FL.W.0032.000000T0000Z-120317T2100Z/
/MBFT2.1.ER.120316T0100Z.120317T0130Z.120317T0900Z.UU/
851 PM CDT FRI MAR 16 2012

THE FLOOD WARNING CONTINUES FOR
  THE TRINITY RIVER NEAR MOSS BLUFF
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 0830 PM FRIDAY THE STAGE WAS 15.3 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY 
  TOMORROW.

&&


                    FLOOD   OBSERVED              FORECAST 6 PM
LOCATION            STAGE    STAGE  DAY  TIME     SAT    SUN    MON    TUE

TRINITY RIVER
  MOSS BLUFF           15    15.3   FRI 08 PM     14.5   13.8   12.4   10.7

$$
836 
WGUS84 KHGX 171606
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
1106 AM CDT SAT MAR 17 2012


A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE TRINITY RIVER.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  TRINITY RIVER NEAR MOSS BLUFF AFFECTING CHAMBERS AND LIBERTY COUNTIES 

TXC071-291-181606-
/O.EXT.KHGX.FL.W.0032.000000T0000Z-120318T1800Z/
/MBFT2.1.ER.120316T0100Z.120317T0930Z.120318T0600Z.UU/
1106 AM CDT SAT MAR 17 2012

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES 
FOR
  THE TRINITY RIVER NEAR MOSS BLUFF
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 1030 AM SATURDAY THE STAGE WAS 15.3 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE AFTER 
  MIDNIGHT TOMORROW.



&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     SUN    MON    TUE    WED

TRINITY RIVER
  MOSS BLUFF           15    15.3   SAT 10 AM     14.8   13.5   11.9   11.2

$$
256 
WGUS84 KHGX 180115
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
815 PM CDT SAT MAR 17 2012


A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE TRINITY RIVER.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS..
  TRINITY RIVER NEAR MOSS BLUFF AFFECTING CHAMBERS AND LIBERTY COUNTIES 

TXC071-291-181800-
/O.CON.KHGX.FL.W.0032.000000T0000Z-120318T1800Z/
/MBFT2.1.ER.120316T0100Z.120317T0930Z.120318T0600Z.UU/
815 PM CDT SAT MAR 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE TRINITY RIVER NEAR MOSS BLUFF
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 0730 PM SATURDAY THE STAGE WAS 15.2 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
  TOMORROW MORNING.

&&

                    FLOOD   OBSERVED              FORECAST 6 PM
LOCATION            STAGE    STAGE  DAY  TIME     SUN    MON    TUE    WED

TRINITY RIVER
  MOSS BLUFF           15    15.2   SAT 07 PM     14.2   12.8   11.5   10.4

$$
365 
WGUS84 KHGX 181535
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
1035 AM CDT SUN MAR 18 2012



...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...
 
  TRINITY RIVER NEAR MOSS BLUFF AFFECTING CHAMBERS AND LIBERTY COUNTIES

TXC071-291-181605-
/O.CAN.KHGX.FL.W.0032.000000T0000Z-120318T1800Z/
/MBFT2.1.ER.120316T0100Z.120317T0930Z.120318T1215Z.UU/
1035 AM CDT SUN MAR 18 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE TRINITY RIVER NEAR MOSS BLUFF
* AT 0930 AM SUNDAY THE STAGE WAS 14.9 FEET 
* FELL BELOW FLOOD STAGE AT  7:15 AM SUNDAY.
* FLOOD STAGE IS 15.0 FEET 
* FORECAST...THE RIVER WILL REMAIN ABOVE THE ACTION STAGE HEIGHT
  OF 12 FEET FOR THE NEXT FEW DAYS.




&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     MON    TUE    WED    THU

TRINITY RIVER
  MOSS BLUFF           15    14.9   SUN  9 AM     13.6   12.0   10.6    9.5

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Mar 15, 8:38 PM CDT, 1 minute earlier.

Area forecast discussion, Mar 15, 8:38 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
838 PM CDT THU MAR 15 2012

.UPDATE...
SEE EVENING UPDATE.

&&

.DISCUSSION...
NOT MANY CHANGES PLANNED TO THE CURRENT FORECAST. LOW CLOUDS ARE
BEGINNING TO DEVELOP NEAR THE COAST AND FEEL CLOUD COVER WILL
EXPAND INLAND OVERNIGHT AND SCATTER OUT AGAIN ON FRIDAY. THE
GRADIENT LOOKS A BIT WEAKER TONIGHT COMPARED TO LAST NIGHT BUT
CURRENT WIND FORECAST LOOKS OK. WILL BUMP MIN TEMPS UP A BIT DUE
TO INCREASED CLOUD COVER OTHERWISE NO CHANGES. 43

&&

.CLIMATE...WILL UPDATE/ISSUE A NEW DROUGHT STATEMENT LATER
TONIGHT. CONDITIONS HAVE IMPROVED SIGNIFICANTLY DESPITE SOME D-3
CLASSIFICATIONS OVER THE SW ZONES. LAKE SOMERVILLE HAS ONCE AGAIN
REACHED 100 PERCENT CAPACITY. 43

.PREV DISCUSSION... /ISSUED 631 PM CDT THU MAR 15 2012/

AVIATION...
THE SURFACE HIGH PRESSURE CENTERED NEAR THE MOUTH OF THE
MISSISSIPPI RIVER EXTENDED ACROSS THE UPPER TEXAS COASTAL AREAS
EARLY THIS EVENING. THE RESULTING ONSHORE FLOW WILL CONTINUE TO
ADVECT GULF MOISTURE ACROSS SE TX OVER THE NEXT 24 TO 30 HOURS OF
THE FORECAST PERIOD. THE SURFACE OBSERVATIONS AT 23Z ALREADY
SHOWED MVFR TO IFR CONDITIONS PUSHING INLAND FROM THE GULF. KGLS
WILL HAVE THE BEST CHANCES FOR IFR TO LIFR CONDITIONS TONIGHT
WHILE MVFR IS MOST LIKELY OVER THE INLAND SITES. PERSISTENCE IS
THE BEST FORECAST AS THE GUIDANCE IS AGAIN TOO LOW AND THE MODEL
RAW OUTPUT IS SHOWING THE SAME FORECAST AS 24 HOURS AGO. THERE
WILL BE A CHANCE FOR IFR CEILINGS AT A FEW SITES...OTHERWISE WILL
LIFT THE MVFR CEILINGS DURING THE MID AND LATE MORNING ON FRIDAY.
MVFR CONDITIONS WILL LIKELY LINGER AT KGLS THROUGHOUT THE
AFTERNOON.

40

PREV DISCUSSION... /ISSUED 350 PM CDT THU MAR 15 2012/

DISCUSSION...
ANOTHER WARM AND BREEZY DAY ACROSS SOUTHEAST TEXAS AS OUR ONSHORE
FLOW PATTERN CONTINUES. A FEW ISOLATED SHOWERS HAVE POPPED UP THIS
AFTERNOON BUT THESE WILL QUICKLY COME TO AN END BY EARLY EVENING
WITH CLOUD COVER INCREASING AS WE GO THROUGH THE EVENING HOURS.

THE PERSISTENT PATTERN OF ONSHORE FLOW NEAR THE SURFACE AND WEST
SOUTHWESTERLY FLOW ALOFT WILL CONTINUE FOR THE NEXT SEVERAL DAYS.
BY SUNDAY AN UPPER LEVEL TROUGH WILL BEGIN TO DEEPEN ACROSS THE
PACIFIC NORTHWEST AND DIG SOUTHWARD INTO THE SOUTHWESTERN UNITED
STATES. AS THIS SYSTEM APPROACHES LOW LEVEL FLOW WILL STRENGTHEN
AND RAIN CHANCES SHOULD INCREASE SLIGHTLY FOR SUNDAY AND MONDAY
WITH SHOWERS BECOMING MORE WIDESPREAD.

MODELS STILL IN VERY LOOSE AGREEMENT WITH THE STRENGTH AND TIMING
OF THIS SYSTEM. BOTH THE GFS AND ECMWF HAVE THE TROUGH AXIS ACROSS
THE FOUR CORNERS REGION BY TUESDAY MORNING AND BRING THE UPPER LOW
INTO THE TEXAS PANHANDLE BY WEDNESDAY. AS THIS SYSTEM APPROACHES
IT WILL PUSH A PACIFIC COLD FRONT INTO OUR REGION. WHILE IT
REMAINS WELL INTO THE EXTENDED PERIOD OF THE FORECAST IT DOES
APPEAR THAT BOTH THE GFS AND ECMWF WOULD SUPPORT THE POTENTIAL FOR
HEAVY RAINFALL AND SOME SEVERE THUNDERSTORMS ACROSS SOUTHEAST
TEXAS ON TUESDAY AND WEDNESDAY AHEAD OF THIS SYSTEM. FOR NOW WE
WILL HAVE TO KEEP AN EYE ON THE TRACK OF THE LOW AND REFINE THE
SEVERE THREAT FURTHER AS WE GET CLOSER TO THE EVENT. 38

MARINE...
HIGH PRESSURE OVER THE EASTERN SEA BOARD WILL CONTINUE TO SUPPORT
SOUTHERLY WINDS OVER THE NW GULF AND UPPER TX COAST.  WINDS ARE
EXPECTED TO INCREASE SUNDAY AND MONDAY AS AN AREA OF LOW PRESSURE
DEEPENS IN THE PLAINS.  STRONG SE WINDS WITH A LONG FETCH ACROSS THE
GULF WILL SUPPORT BUILDING SEAS TO ROUGH LEVELS.  SMALL CRAFT
ADVISORIES MAY BE REQUIRED FOR THE OFFSHORE WATERS SUN NIGHT THROUGH
THE MIDDLE OF THE WEEK. A FRONT IS EXPECTED TO PUSH OFF THE COAST
LATE WED INTO THUR WHICH WILL TURN WINDS TO THE WEST AND NORTHWEST.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      65  80  66  80  67 /  10  20  10  20  20
HOUSTON (IAH)              65  81  65  81  67 /  20  20  20  20  20
GALVESTON (GLS)            68  77  70  76  68 /  10  20  10  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...43
Hazardous weather outlook, Mar 15, 6:46 AM CDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
646 AM CDT THU MAR 15 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-161200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
646 AM CDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN APPROACHING WESTERN UPPER TROUGH EARLY NEXT WEEK WILL INCREASE
THE SEVERE WEATHER THREAT BEGINNING MONDAY AND POSSIBLY LASTING
THROUGH WEDNESDAY. THE REGION COULD EXPERIENCE THE HIGHEST
PROBABILITY OF WIDESPREAD SEVERE WEATHER TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE WEEKEND.

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.